Alert archive / Pennsylvania / Red Flag Warnings in 2007
Red Flag Warning 1, NWS State College, PA
NWS State College, PA issued this red flag warning at Apr 23, 2007, 4:19 AM EDT for 25 counties in Pennsylvania. It took effect at Apr 23, 2007, 1:00 PM EDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 23, 2007, 4:19 AM EDT (08:19 UTC)
- In effect from
- Apr 23, 2007, 1:00 PM EDT
- Expired
- Apr 23, 2007, 7:00 PM EDT
- In force
- 6 hr
- Issued by
- NWS State College, PA
All 25 counties
Adams County, PA, Bedford County, PA, Blair County, PA, Centre County, PA, Clinton County, PA, Columbia County, PA, Cumberland County, PA, Dauphin County, PA, Franklin County, PA, Fulton County, PA, Huntingdon County, PA, Juniata County, PA, Lancaster County, PA, Lebanon County, PA, Lycoming County, PA, Mifflin County, PA, Montour County, PA, Northumberland County, PA, Perry County, PA, Schuylkill County, PA, Snyder County, PA, Sullivan County, PA, Tioga County, PA, Union County, PA, York County, PA
The radar
The State College radar (KCCX), 76 km from the middle of the area, began a volume at 08:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 8.3 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4969 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS81 KCTP 230819 RFWCTP RED FLAG WARNING NATIONAL WEATHER SERVICE STATE COLLEGE PA 419 AM EDT MON APR 23 2007 PAZ036-037-041-042-046-049>053-056>059-063>066-231630- /O.UPG.KCTP.FW.A.0001.070423T1400Z-070424T0000Z/ /O.NEW.KCTP.FW.W.0001.070423T1700Z-070423T2300Z/ FRANKLIN-TIOGA-NORTHERN LYCOMING-SULLIVAN-SOUTHERN LYCOMING-UNION- SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL- LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER- 419 AM EDT MON APR 23 2007 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. SOUTHWEST WINDS INCREASING TO BETWEEN 15 AND 20 MPH WILL COMBINE WITH RELATIVE HUMIDITIES BELOW 30 PERCENT AND DRY FINE FUELS TO CREATE A DANGEROUS FIRE GROWTH POTENTIAL THIS AFTERNOON. ANY BRUSH FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY UNDER THESE CONDITIONS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ PAZ012-018-019-025>028-034-035-045-231630- /O.NEW.KCTP.FW.W.0001.070423T1700Z-070423T2300Z/ NORTHERN CLINTON-NORTHERN CENTRE-SOUTHERN CENTRE-BLAIR-HUNTINGDON- MIFFLIN-JUNIATA-BEDFORD-FULTON-SOUTHERN CLINTON- 419 AM EDT MON APR 23 2007 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING. SOUTHWEST WINDS INCREASING TO BETWEEN 15 AND 20 MPH WILL COMBINE WITH RELATIVE HUMIDITIES BELOW 30 PERCENT AND DRY FINE FUELS TO CREATE A DANGEROUS FIRE GROWTH POTENTIAL THIS AFTERNOON. ANY BRUSH FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY UNDER THESE CONDITIONS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ KF
1 follow-up statement
000 WWUS81 KCTP 231605 RFWCTP RED FLAG WARNING NATIONAL WEATHER SERVICE STATE COLLEGE PA 1205 PM EDT MON APR 23 2007 PAZ012-018-019-025>028-034>037-041-042-045-046-049>053-056>059- 063>066-232300- /O.CON.KCTP.FW.W.0001.070423T1700Z-070423T2300Z/ NORTHERN CLINTON-NORTHERN CENTRE-SOUTHERN CENTRE-BLAIR-HUNTINGDON- MIFFLIN-JUNIATA-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON- CUMBERLAND-ADAMS-YORK-LANCASTER- 1205 PM EDT MON APR 23 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING. SOUTHWEST WINDS OF 15 TO 25 MPH WITH HIGHER GUSTS WILL COMBINE WITH RELATIVE HUMIDITIES BELOW 30 PERCENT AND VERY DRY FINE FUELS TO CREATE DANGEROUS FIRE GROWTH POTENTIAL THIS AFTERNOON. ANY BRUSH FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY UNDER THESE CONDITIONS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE OCCURRING. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ DANGELO/GARTNER
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this red flag warning went out at Apr 23, 3:52 AM EDT, 27 minutes earlier.
Area forecast discussion, Apr 23, 3:52 AM EDT, 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 352 AM EDT MON APR 23 2007 .SYNOPSIS... HIGH PRESSURE CENTERED OFF OF THE EAST COAST WILL SUPPLY CENTRAL PENNSYLVANIA WITH ONE MORE DAY OF WARM WEATHER. A COLD FRONT WILL BRING MORE SEASONABLE CONDITIONS TUESDAY. RAINY AND COOL WEATHER APPEARS LIKELY FOR THE SECOND HALF OF THE WEEK...AS A SERIES OF LOW PRESSURE SYSTEMS PASS SOUTH OF PENNSYLVANIA. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... WATER VAPOR IMAGERY SHOWING IMPRESSIVE-LOOKING CLOSED LOW OVER IOWA. NEW MODEL DATA CONTINUES TO WEAKEN THIS FEATURE AS IT LIFTS NE THROUGH THE GRT LKS LATER TODAY. REGARDLESS...SUNNY SKIES SHOULD FADE TO INCREASING CLOUDS THIS AFTN ACROSS WESTERN PA...WHERE A LATE DAY SHOWER IS POSSIBLE. SOUNDINGS BECOME MARGINALLY UNSTABLE OVR WESTERN PA BY LATE AFTN AS LL JET DRAWS INCREASING MOISTURE INTO THE REGION. THUS...WILL MENTION A SLGHT CHC OF LATE DAY THUNDER. OVER EASTERN PA...SKIES LIKELY TO REMAIN MSUNNY THROUGH THE AFTN...ALLOWING TEMPS TO REACH OR EXCEED THOSE OF YESTERDAY. MODEL 8H TEMPS ARND 7C SUGGEST HIGHS IN THE L80S ACROSS THE SUSQ VALLEY. && .SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY/... COLD FRONT WILL PUSH THROUGH CENTRAL PA TONIGHT...ACCOMPANIED BY A ROUND OF SHOWERS. ENSEMBLE DATA CLEARLY SUGGESTS THIS WILL BE A LIGHT PRECIP EVENT...CONFINED MAINLY TO THE NORTHERN AND WESTERN PA...AS DOWNSLOPING SUBSIDENCE RESULTS IN ONLY WDLY SCT -SHRA FURTHER EAST ACROSS THE SUSQ VALLEY. SREF DATA SUPPORTS LIKELY POPS OVR THE MTNS...TO SLGHT CHC OVR THE LOWER SUSQ VALLEY. CLOUDS AND A FEW SHOWERS WILL LIKELY LINGER OVER SOUTHERN PA ON TUESDAY...AS FRONT STALLS NR THE MASON DIXON LINE. PTSUNNY SKIES LIKELY ACROSS THE NORTH...AS SFC RIDGE/DRIER AIR TRY TO BUILD SOUTHWRD FROM ONTARIO. COOL AND RAINY WX APPEARS VERY LIKELY ON WEDNESDAY AS WAVE OF LOW PRES RIDES SOUTH OF PA. GOOD AGREEMENT AMONG SHORT RANGE ENSEMBLE MEMBERS REGARDING TIMING/INTENSITY OF THIS FEATURE HAS RAISED FCST CONFIDENCE ENOUGH TO INCREASE POPS TO NR 90PCT ACROSS BULK OF THE REGION. 00Z MREF DATA SUGGESTS THIS SYSTEM HAS THE POTENTIAL TO PRODUCE 1-2 INCHES OF RAIN...MAINLY OVR NORTHERN PA. && .LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/... CLOUDY AND COOL WX LIKELY TO PERSIST THROUGH THE END OF THE WORK WEEK...AS QUASI-STATIONARY FRONTAL BOUNDARY REMAINS JUST SOUTH OF PA. A LULL IN THE RAIN APPEARS LIKELY WED NITE AND EARLY THURSDAY. HOWEVER...ANOTHER WAVE OF LO PRES MAY SPREAD STEADY RAIN INTO PA LATE THURS THRU FRIDAY. SHOWERY CONDITIONS WILL LIKELY PREVAIL INTO THE WEEKEND AS TROF OF LOW PRESSURE MOVES EAST FROM THE GREAT LAKES. && .AVIATION /08Z MONDAY THROUGH FRIDAY/... VFR CONDITIONS WILL CONTINUE UNDER CLEAR SKIES WITH NO RESTRICTIONS TO VISIBILITIES THROUGH MONDAY AFTERNOON. VERY LIGHT WINDS WILL ALSO CONTINUE. SCATTERED SHOWERS COULD MOVE IN FROM THE WEST MONDAY NIGHT...BUT THE APPROACH OF THAT WEAKENING SYSTEM WILL MAINLY SERVE TO INCREASE THE WINDS FROM THE SOUTHWEST LATER ON MONDAY AND MONDAY NIGHT. WILL ONLY MENTION VCSH AS AERIAL COVERAGE OF THE SHOWERS WILL BE WIDELY SCATTERED. MOST RAIN SHOWERS WILL OCCUR AFT 00Z. THIS WILL BE FOLLOWED BY A COLD FRONT EARLY ON TUESDAY MORNING OR LATE MONDAY NIGHT...THAT WILL PASS WITH LITTLE IF ANY FANFARE. ANOTHER SYSTEM FOR WEDNESDAY INTO THURSDAY BRINGING THE BEST CHANCE FOR MORE WIDESPREAD SHOWERS. CONDITIONS WILL BE MAINLY VFR THROUGH TUESDAY NIGHT...THEN OCCASIONAL MVFR CONDITIONS WILL BECOME POSSIBLE FOR MIDWEEK. && .FIRE WEATHER... AS HIGH PRESSURE PASSES OFF THE EAST COAST TDY...AN INCREASING SOUTHWEST WIND WILL DEVELOP BY THIS AFTERNOON. THE INCREASED WINDS WILL COMBINE WITH VERY DRY FINE FUELS AND LOW RELATIVE HUMIDITIES TO PRODUCE A DANGEROUS FIRE GROWTH POTENTIAL OVER EASTERN PA. WIND SPEEDS BTWN 15-20MPH AND RH VALUES BTWN 25-30PCT ARE EXPECTED DURING THE AFTN OVR ROUGHLY THE EASTERN HALF OF THE STATE...SO WILL ISSUE A RED FLAG WARNING BTWN 17-23Z. SCATTERED RAIN SHOWERS WILL ACCOMPANY A COLD FRONT THIS EVENING ACROSS THE WEST...BUT THESE SHOWERS MAY NOT LAST ALL THE WAY TO THE EASTERN COUNTIES AS THE MOISTURE SOURCE IS VERY LIMITED. A SOAKING RAIN IS LIKELY OVER MUCH OF THE REGION ON WEDNESDAY. && .CTP WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING FOR PAZ012-018-019-025>028-034>037-041-042-045-046- 049>053-056>059-063>066. && SYNOPSIS...FITZGERALD NEAR TERM...FITZGERALD SHORT TERM...FITZGERALD LONG TERM...FITZGERALD AVIATION...RXR FIRE WEATHER...FITZGERALD
Hazardous weather outlook, Apr 22, 1:53 PM EDT, 14 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 153 PM EDT SUN APR 22 2007 PAZ004>006-010>012-017>019-024>028-033>035-045-231800- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-SOUTHERN CLINTON- 153 PM EDT SUN APR 22 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ036-037-041-042-046-049>053-056>059-063>066-231800- FRANKLIN-TIOGA-NORTHERN LYCOMING-SULLIVAN-SOUTHERN LYCOMING-UNION- SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL- LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER- 153 PM EDT SUN APR 22 2007 ...FIRE WEATHER WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FIRE WEATHER WATCH .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DANGELO
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 7:36 PM EDT | Severe Thunderstorm Warning | CTP | McKean | 54 min |
Nearby
Red Flag Warnings in Pennsylvania, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.